Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 336, NWS Albuquerque, NM

August 22, 2021Chaves County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 22, 2021, 5:51 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 5:51 PM MDT (23:51 UTC)
Expired
Aug 22, 2021, 6:15 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chaves County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 107 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WUUS55 KABQ 222351
SVRABQ
NMC005-041-230015-
/O.NEW.KABQ.SV.W.0336.210822T2351Z-210823T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
551 PM MDT Sun Aug 22 2021

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Southwestern Roosevelt County in east central New Mexico...
  Northeastern Chaves County in southeastern New Mexico...

* Until 615 PM MDT.

* At 551 PM MDT, a severe thunderstorm was located 13 miles southeast
  of Kenna, or 34 miles northwest of Tatum, moving north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Roosevelt and northeastern Chaves Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3361 10354 3362 10372 3377 10372 3376 10350
TIME...MOT...LOC 2351Z 192DEG 7KT 3368 10363 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CA
1 follow-up statement
677 
WWUS55 KABQ 230015
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
615 PM MDT Sun Aug 22 2021

NMC005-041-230025-
/O.EXP.KABQ.SV.W.0336.000000T0000Z-210823T0015Z/
Roosevelt-Chaves-
615 PM MDT Sun Aug 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

LAT...LON 3361 10354 3362 10372 3377 10372 3376 10350
TIME...MOT...LOC 0015Z 192DEG 7KT 3372 10362 

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:44 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 22, 2:44 PM MDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
244 PM MDT Sun Aug 22 2021

.SYNOPSIS...
After several dry days in a row, moisture is back and will result in
improving coverage of showers and storms through the work week and
especially into the weekend. Much of northwest New Mexico will remain
dry through mid week, but by the weekend good chances for showers and
storms are expected across most of northern and central New Mexico.
Slow storm motion will lead to locally heavy rainfall and the
potential for localized flash flooding, especially from Friday
through the weekend. Daytime highs will be above normal areawide
through mid week, then trend down closer to normal as increased
moisture brings added cloud cover and rain cooling.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...
An upper level perturbation is currently lifting northeastward over
the forecast area, located near or just slightly north of Lincoln
county as of this writing. Warm-moist air advection preceded this
feature and today’s crop of thunderstorms initiated considerably
earlier than yesterday’s with more efficient rainfall happening in
the vicinity of the shortwave aloft. Most central to south central
zones will remain favored for convection with locally heavy rainfall
through the evening, and while cells will propagate northeastward
the rain probabilities will fall off fairly quickly east of the
central mountain chain with just an isolated threat toward the
eastern NM and west TX border.

High pressure aloft over the ARKLATEX region will begin to elongate
on a west east axis on Monday. Still, a southwest-northeast oriented
plume of moisture should linger over NM with PWATs reaching a 1.0 to
1.2 inch range in this corridor. This will fuel another round of
storms Monday with locally heavy rainfall possible, mostly in
southwestern, south central and surrounding zones. Temperatures will
generally be seasonable, but readings will climb several degrees
above in the northeast plains where relatively drier downsloping
breezes will prevail amid a weak lee-side surface trough.

52

LONG TERM...(TUESDAY THROUGH SUNDAY)...
Pressure heights will continue an uptrend Tuesday to near 593dam at
500mb as the upper high to the east extends a ridge axis over the
state. A fairly dry airmass across the northern NM will keep that
area convection free, but areas along/south of I-40 will see a
daytime heating triggered round Tuesday afternoon. Slow storm motion
on Tuesday will lead to some locally heavy rainfall, but coverage
of deeper convection with sustained updrafts will be isolated at
best. Highs on Tuesday will be above normal areawide. Wednesday is
looking similar overall, but moisture is forecast to creep further
north Tuesday night setting the stage for improved coverage of storms
by Wednesday afternoon across northern NM.

The ridge will weaken from mid to late week as the upper high moves
further east/northeast away from NM and a broad trough takes shape
across the Pacific NW and northern Rockies, allowing more Gulf
moisture to stream north into NM. This development will lead to
increasing PWATs with an uptrend in storm coverage and a downtrend
in daytime highs back closer to normal. Steering flow will be light
from Friday through the weekend, leading to slower storm motion and
increasing the threat for flash flooding.

52/11

&&

.FIRE WEATHER...
The best wetting rainfall potential will stretch from southwestern
to central zones today and Monday, gradually tapering off toward the
northern zones. Showers and storms will remain absent over the
northwest plateau, and this will be where overnight RH recoveries
will be lower (generally reaching 50 to 60 percent) while other
remaining areas observing excellent recoveries tonight and Monday
night. Into Tuesday and Wednesday a reduction in the number of
storms is expected due to the less than ideal orientation of the
ridge axis over NM. Still, isolated to scattered storms will be
possible from the southwestern mountains to the central zones on
Tuesday, expanding to the northern mountains on Wednesday.
Prevailing breezes will remain light and any wind concerns will be
relegated to local thunderstorm outflows. As high pressure weakens
late in the week and into the weekend, storms and wetting rainfall
potential will tend favor the southwestern and northern mountains of
NM, potentially undergoing a slow day-by-day increase and expansion.

52

&&

.AVIATION...
18Z TAF CYCLE
A disturbance aloft is moving northward into central New Mexico,
bringing increased moisture and lift that will yield a swath of
increased thunderstorm activity over central areas of the state.
Storms are already taking shape and will be strong with heavy
downpours creating temporary MVFR/IFR ceilings/visibility along with
gusty downburst winds and small hail. Storms will be most prone to
impact KABQ, KAEG, KSAF, KONM, KBRG, K0E0, KCQC and KSRR airports
through the afternoon with less confidence in surrounding areas.
Storms should decrease this evening with only minimal activity
expected to survive after midnight.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  61  91  59  91 /  10  10  10   0
Dulce...........................  51  85  50  86 /  20  20  30   0
Cuba............................  55  83  56  85 /  30  30  30   5
Gallup..........................  55  87  52  88 /  30  20  20  10
El Morro........................  53  82  52  84 /  40  30  30  20
Grants..........................  52  84  52  87 /  40  40  30  10
Quemado.........................  54  81  53  83 /  40  50  40  20
Magdalena.......................  59  82  59  84 /  60  50  40  20
Datil...........................  53  80  53  81 /  50  60  50  30
Reserve.........................  55  86  55  87 /  50  50  40  30
Glenwood........................  61  89  61  90 /  50  40  40  30
Chama...........................  48  78  48  80 /  20  30  30   0
Los Alamos......................  59  81  60  85 /  30  30  30   5
Pecos...........................  56  83  57  85 /  40  30  30  20
Cerro/Questa....................  48  80  48  84 /  20  30  20   5
Red River.......................  43  73  42  76 /  20  30  20   5
Angel Fire......................  41  77  38  79 /  20  30  30  10
Taos............................  52  85  51  87 /  20  20  20   5
Mora............................  52  81  52  83 /  30  30  30  20
Espanola........................  59  87  58  91 /  30  30  30   5
Santa Fe........................  59  85  60  87 /  30  30  30  10
Santa Fe Airport................  57  88  58  90 /  30  30  30   5
Albuquerque Foothills...........  63  88  64  90 /  40  30  20  20
Albuquerque Heights.............  64  90  66  92 /  40  30  20  10
Albuquerque Valley..............  59  92  61  94 /  40  30  20  10
Albuquerque West Mesa...........  65  90  64  93 /  40  30  20  10
Belen...........................  64  91  64  94 /  50  30  20  10
Bernalillo......................  61  92  62  94 /  40  30  20  10
Bosque Farms....................  61  91  62  93 /  40  30  20  10
Corrales........................  63  93  63  94 /  40  30  20  10
Los Lunas.......................  62  91  62  94 /  50  30  20  10
Placitas........................  61  89  62  90 /  40  30  20  20
Rio Rancho......................  64  90  65  93 /  40  30  20  10
Socorro.........................  64  90  64  93 /  50  30  30  10
Sandia Park/Cedar Crest.........  60  84  61  86 /  40  30  30  20
Tijeras.........................  60  87  61  88 /  40  30  30  20
Edgewood........................  57  86  57  88 /  40  30  30  20
Moriarty/Estancia...............  54  86  54  88 /  50  30  30  20
Clines Corners..................  56  83  57  85 /  40  30  20  20
Mountainair.....................  58  83  58  85 /  40  30  20  20
Gran Quivira....................  58  82  59  85 /  40  30  20  20
Carrizozo.......................  62  86  63  88 /  30  30  20  20
Ruidoso.........................  54  79  55  80 /  30  50  20  30
Capulin.........................  55  86  56  88 /  10  30  20   5
Raton...........................  54  90  54  92 /  10  20  10   5
Springer........................  55  91  55  92 /  20  20  10  10
Las Vegas.......................  55  85  55  86 /  30  30  20  20
Clayton.........................  64  94  64  96 /  20  20  10   0
Roy.............................  59  89  59  91 /  30  20  20  10
Conchas.........................  66  96  65  97 /  20  20  20  10
Santa Rosa......................  63  90  63  94 /  30  20  20  20
Tucumcari.......................  68  97  69  99 /  20  10   5  10
Clovis..........................  64  90  64  93 /  20  10   0   0
Portales........................  66  92  66  94 /  20  10   0   0
Fort Sumner.....................  66  93  66  95 /  20  10  10  10
Roswell.........................  68  94  68  96 /  30  20  10   0
Picacho.........................  62  86  62  89 /  30  40  20  20
Elk.............................  59  81  59  84 /  30  40  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight MDT tonight for the following
zones... NMZ208-226-239-241.

&&
Hazardous weather outlook, Aug 22, 3:09 AM MDT, 14 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
309 AM MDT Sun Aug 22 2021

NMZ201>241-231100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
309 AM MDT Sun Aug 22 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

The potential for locally heavy rainfall which could lead to flash
flooding increases this afternoon and tonight, especially for
locales generally along and east of the Continental Divide and
stretching to the Pecos Valley.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and storms will be fewer in number and areal coverage Monday
through Wednesday, remaining focused over mainly the northern and
western high terrain. Showers and storms are forecast to increase
a bit by Friday and Saturday, and will expand in areal coverage into
the eastern plains.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and impacts such
as flooding through the National Weather Service Albuquerque web
site at weather.gov/abq or by calling 1.888.386.7637. You can also
submit storm reports and photos on our Facebook page or via Twitter
using the hashtag nmwx.

In the hours before

Special weather statement, Aug 22, 3:29 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
329 PM MDT Sun Aug 22 2021

NMZ208-241-222200-
San Agustin Plains and Adjacent Lowlands-Southwest Mountains-
329 PM MDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SOCORRO
AND EAST CENTRAL CATRON COUNTIES THROUGH 400 PM MDT...

At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of National Radio Astronomy Observatory, or 19 miles
south of Datil, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
National Radio Astronomy Observatory.

This includes Highway 60 between Mile Markers 84 and 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3372 10782 3406 10786 3419 10757 3377 10745
TIME...MOT...LOC 2129Z 239DEG 13KT 3388 10774

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CA
Special weather statement, Aug 22, 4:14 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
414 PM MDT Sun Aug 22 2021

NMZ208-241-222245-
San Agustin Plains and Adjacent Lowlands-Southwest Mountains-
414 PM MDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SOCORRO
COUNTY THROUGH 445 PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of National Radio Astronomy Observatory, or 24 miles east
of Datil, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Magdalena.

This includes Highway 60 between Mile Markers 93 and 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3393 10752 3410 10758 3423 10722 3398 10707
TIME...MOT...LOC 2213Z 254DEG 13KT 3403 10743

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

CA
Special weather statement, Aug 22, 4:47 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
447 PM MDT Sun Aug 22 2021

NMZ208-220-241-222315-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande
Valley-Southwest Mountains-
447 PM MDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SOCORRO
COUNTY THROUGH 515 PM MDT...

At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Magdalena, or 22 miles west of Socorro, moving
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Magdalena.

This includes Highway 60 between Mile Markers 105 and 114, and
between Mile Markers 118 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3391 10744 3414 10735 3411 10699 3372 10718
TIME...MOT...LOC 2247Z 302DEG 11KT 3399 10729

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CA
Special weather statement, Aug 22, 5:00 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
500 PM MDT Sun Aug 22 2021

NMZ232-233-222330-
Eastern San Miguel County-Guadalupe County-
500 PM MDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL SAN
MIGUEL AND NORTH CENTRAL GUADALUPE COUNTIES THROUGH 530 PM MDT...

At 500 PM MDT, Doppler radar was tracking a strong thunderstorm near
Colonias, or 20 miles northwest of Santa Rosa, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colonias.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3513 10459 3510 10489 3525 10496 3532 10480
      3532 10479 3533 10479 3538 10468
TIME...MOT...LOC 2300Z 246DEG 12KT 3521 10485

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CA
Special weather statement, Aug 22, 5:29 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
529 PM MDT Sun Aug 22 2021

NMZ232-233-230000-
Eastern San Miguel County-Guadalupe County-
529 PM MDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL SAN
MIGUEL AND NORTH CENTRAL GUADALUPE COUNTIES THROUGH 600 PM MDT...

At 529 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Colonias, or 20 miles north of Santa Rosa, moving
east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central San
Miguel and north central Guadalupe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3514 10451 3511 10484 3530 10489 3533 10481
      3532 10479 3533 10479 3540 10459
TIME...MOT...LOC 2329Z 255DEG 11KT 3522 10478

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CA
Special weather statement, Aug 22, 5:44 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
544 PM MDT Sun Aug 22 2021

NMZ236-238-230015-
Chaves County Plains-Roosevelt County-
544 PM MDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
ROOSEVELT AND NORTHEASTERN CHAVES COUNTIES THROUGH 615 PM MDT...

At 544 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Kenna, or 33 miles northwest of Tatum, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Roosevelt and northeastern Chaves Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3366 10345 3357 10367 3357 10368 3368 10373
      3379 10361
TIME...MOT...LOC 2344Z 232DEG 10KT 3367 10361

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:58 AM MDTFlash Flood WatchABQCatron, Lincoln, Socorro22 hr
Aug 22, 1:02 PM MDTSpecial Weather StatementABQValencia13 min
Aug 22, 1:16 PM MDTSpecial Weather StatementABQLincoln14 min
Aug 22, 1:25 PM MDTSpecial Weather StatementABQValencia35 min
Aug 22, 1:28 PM MDTSpecial Weather StatementABQRoosevelt32 min
Aug 22, 1:40 PM MDTSpecial Weather StatementABQ35 min
Aug 22, 1:58 PM MDTAreal Flood AdvisoryABQCibola, Valencia2 hr
Aug 22, 2:13 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr
Aug 22, 2:26 PM MDTAreal Flood AdvisoryABQRoosevelt3 hr
Aug 22, 3:10 PM MDTSpecial Weather StatementABQ35 min
Aug 22, 3:29 PM MDTSpecial Weather StatementABQ31 min
Aug 22, 4:14 PM MDTSpecial Weather StatementABQSocorro31 min
Aug 22, 4:35 PM MDTAreal Flood AdvisoryABQCatron, Socorro115 min
Aug 22, 4:47 PM MDTSpecial Weather StatementABQSocorro28 min
Aug 22, 5:00 PM MDTSpecial Weather StatementABQSan Miguel30 min
Aug 22, 5:08 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt3 hr
Aug 22, 5:29 PM MDTSpecial Weather StatementABQSan Miguel31 min
Aug 22, 5:44 PM MDTSpecial Weather StatementABQRoosevelt31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.